Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


isentress or 2 pi?
Feb 5, 2011

Do you think a starting regime (without having results of resistance) with isentress plus truvada would be better than truvada plus 2 pi? would it be agressive enough? my VL is 138.000, my cd4 230, so i really need something good and fast to kick the virus. i'd rather take isentress since i've heard side effects are mild, but is it really true? please answer soon i have to take the decision on monday! thanks a lot!

Response from Dr. Henry

In the absence of any resistance a raltegravir based regimen should compare favorably to a protease inhibitor based regime. The PI based regimen would be dosed once daily and has a higher barrier to resistance while the raltegravir generally should be dosed twice daily, has a lower barrier to resistance, but usually has milder side effects. I dont advise starting until resistance results have returned in most cases. Either choice overall is reasonable for many patients as is an efavirenz based regimen in the absence of resistance. KH



Previous
Atripla and African Mango diet
Next
Why Am I Hot All The Time ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement